Alert archive / New Jersey / Small Craft Advisories in 2025

Small Craft Advisory 82, NWS Philadelphia/Mount Holly

August 28, 2025

NWS Philadelphia/Mount Holly issued this small craft advisory at Aug 28, 2025, 9:52 PM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Aug 28, 2025, 9:52 PM EDT (01:52 UTC)
Expired
Aug 29, 2025, 1:20 AM EDT
In force
3 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

254 
WHUS71 KPHI 290152
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
952 PM EDT Thu Aug 28 2025

ANZ431-453-454-291000-
/O.NEW.KPHI.SC.Y.0082.250829T0152Z-250829T1000Z/
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
952 PM EDT Thu Aug 28 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WHAT...South winds around 15 kt with gusts up to 25 kt and 
  seas 3 to 5 ft.

* WHERE...In Delaware Bay Waters, Delaware Bay waters south of 
  East Point NJ to Slaughter Beach DE. In Atlantic coastal 
  waters, Coastal waters from Great Egg Inlet to Cape May NJ out 
  20 nm and Coastal waters from Cape May NJ to Cape Henlopen DE 
  out 20 nm.

* WHEN...Until 6 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ450>452-291000-
/O.NEW.KPHI.SC.Y.0082.250829T0152Z-250829T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
952 PM EDT Thu Aug 28 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm, Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm.

* WHEN...Until 6 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hoeflich
1 follow-up statement
372 
WHUS71 KPHI 290520
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
120 AM EDT Fri Aug 29 2025

ANZ431-450>454-290630-
/O.CAN.KPHI.SC.Y.0082.000000T0000Z-250829T1000Z/
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
120 AM EDT Fri Aug 29 2025

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have diminished.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Aug 28, 8:25 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Aug 28, 8:25 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
825 PM EDT Thu Aug 28 2025

.SYNOPSIS...
High pressure will slide offshore this evening. This will allow
a cold front to cross our area later tonight and Friday. High
pressure will then build in over the weekend and into early next
week. An area of low pressure may develop off the southeast
coast next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
For tonight, the aformentioned low with its associated front
continues approaching from the west, and some showers or
sprinkles may reach our northwestern zones overnight. Have also
seen some showers pop up along the I-95 corridor and points
south and east, so added a slight chance of showers through
midnight. The clouds and southwest wind ahead of the front
should keep lows notably milder tonight than this morning.
Expect lows mainly in the low to mid 60s near and S/E of the
urban corridor with mainly mid and upper 50s farther north and
west.

For Friday, an upper level trough with an associated closed low
aloft at 500mb will be pivoting east through southern Quebec. At
the surface, the cold front will be moving through the area NW
to SE. Generally expect variable cloud cover with the chance of
a few spotty showers or sprinkles, mainly over NE PA into NW NJ.
Most areas will stay precipitation free though and even the
areas that get some of these showers or sprinkles will be dry
the majority of the day. Otherwise, expect variable cloud cover
with highs mainly in the 70s to around 80.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
A cold front will shift offshore Friday evening ending any chance of
showers. As winds diminish and clouds decrease (especially north and
west), overnight temperatures will drop into the low to mid 50s for
most (mid to upper 40s across the Poconos and NW NJ; warmer
near the ocean and bays).

High pressure, centered across the Great Lakes, will begin to build
into our area on Saturday. The high will strengthen on Sunday. No
precipitation is expected.

Highs on Saturday will be in the mid 60s to mid 70s. Lows Saturday
night will be in the mid 40s to mid 50s, warmer near the ocean and
bays. Highs on Sunday will climb into the 70s for everyone.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Overview for Sunday through Wednesday...The evolution of an upper-
level trough into the East will determine any impacts to our
sensible weather. The model guidance/ensembles differ on the
amplitude of this trough and also the timing into the East. This has
implications on a surface low that develops along a lingering
baroclinic zone off the Southeast U.S. coast and back into the
northern Gulf. The development could be slowed closer to midweek as
upstream energy hangs back longer. Some ensemble members of the GFS
show an organized surface low farther north Wednesday with the bulk
of them though much weaker. There remains model variability with
this given the timing/amplitude differences with the upper-level
trough.

How we're playing things through Wednesday...we'll have surface high
pressure dominating our sensible weather and continue with dry
conditions. If said trough strengthens faster into the East, a
surface low could develop sooner. Any movement northward is still
uncertain. Temperatures look to be near or below average across the
region. Given the uncertainty regarding low pressure development
well to our south, we continued to ride with the National Blend of
Models (NBM) output which currently has no precipitation for our
area.

For Thursday, a cold front is forecast to approach the Mid-Atlantic.
As a result, we've introduced some showers to the grids. Although
temperatures will likely still be below normal on Thursday, it could
very well be the warmest day of the work week.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...VFR. Winds out of the south/southwest around 5-10 kt
go to around 5 kt or less, still favoring a south/southwest
direction for the first half of the night then favoring a more
west/southwest direction early tomorrow morning. High
confidence.

Friday...A few brief showers possible, otherwise mainly VFR.
West/northwest winds around 5-10 kt in the morning increase to
around 10-15 kt late morning/early afternoon with gusts near 20
kt at some terminals. High confidence.

Outlook...

Friday night through Tuesday...Mainly VFR.

&&

.MARINE...
Through tonight, seas build to 3-4 feet while the wind will
pick up out of the southwest into tonight. Winds will be 10-15
knots with gusts around 20 knots. A few gusts to 25 kts are
possible, with a few waves up to 5 feet also possible, but
confidence on more persistent Small Craft Advisory conditions is
low, so will continue to hold off on issuing a Small Craft
Advisory.

For Friday, winds will continue be around 10-15 knots with some
gusts up to around 20 knots. Winds start the day southwesterly
and then shift west then NW late day into the night as a cold
front moves through. Seas 3-4 feet early in the day diminishing
to 2-3 feet late day.

Outlook...

Friday night through Tuesday...Sub-SCA conditions expected.

Rip Currents...

For Friday, winds remain offshore out of the SW to WSW around
10-15 mph. Breaking wave heights remain around 1 to 2 feet.
Combined with a weak easterly swell around 1-2 feet every 7 to 8
seconds, this will allow for a LOW RISK for rip currents across
all beaches.

For Saturday, winds turn to be onshore/shore parallel, out of
the NNE but will only be around 10 MPH. Easterly swell of around
2 feet with a 6-8 second period will result in breaking waves of
1-2 feet in the surf zone. As a result, a LOW RISK for the
development of rip currents is forecast for all beaches.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

SYNOPSIS...Kruzdlo
NEAR TERM...Fitzsimmons/Hoeflich/RCM
SHORT TERM...Kruzdlo
LONG TERM...Gorse/Kruzdlo
AVIATION...Fitzsimmons/Hoeflich/Kruzdlo
MARINE...AKL/Fitzsimmons/Hoeflich/Kruzdlo
Hazardous weather outlook, Aug 28, 5:05 AM EDT, 16 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
505 AM EDT Thu Aug 28 2025

MDZ012-015-019-020-290915-
Kent MD-Queen Annes-Talbot-Caroline-
505 AM EDT Thu Aug 28 2025

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.